Alert archive / Montana / Wind Chill Warnings in 2011
Wind Chill Warning 2, NWS Glasgow, MT
NWS Glasgow, MT issued this wind chill warning at Jan 31, 2011, 2:53 PM MST for 11 counties in Montana. It was in force for 20 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 31, 2011, 2:53 PM MST (21:53 UTC)
- Expired
- Feb 1, 2011, 11:00 AM MST
- In force
- 20 hr
- Issued by
- NWS Glasgow, MT
Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 1, 3:00 AM MST | EXTR WIND CHILL -52 | Jordan, MT | |
| Feb 1, 3:00 AM MST | EXTR WIND CHILL -42 | Malta, MT | |
| Feb 1, 3:00 AM MST | EXTR WIND CHILL -40 | Hillside, MT | |
| Feb 1, 4:00 AM MST | EXTR WIND CHILL -58 | Glasgow, MT | |
| Feb 1, 4:00 AM MST | EXTR WIND CHILL -47 | Glendive, MT | |
| Feb 1, 4:00 AM MST | EXTR WIND CHILL -40 | Plentywood, MT | |
| Feb 1, 5:00 AM MST | EXTR WIND CHILL -62 | Nashua, MT | |
| Feb 1, 5:00 AM MST | EXTR WIND CHILL -59 | 10 S Opheim, MT | |
| Feb 1, 5:00 AM MST | EXTR WIND CHILL -48 | Sidney, MT | |
| Feb 1, 5:00 AM MST | EXTR WIND CHILL -47 | Whitewater, MT | |
| Feb 1, 6:00 AM MST | EXTR WIND CHILL -56 | Wolf Point, MT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 9.9 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -63 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
830 WWUS45 KGGW 312153 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 253 PM MST MON JAN 31 2011 MTZ016-017-059-061-011100- /O.UPG.KGGW.WC.Y.0009.000000T0000Z-110201T0000Z/ /O.NEW.KGGW.WC.W.0002.110131T2153Z-110201T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-NORTHERN VALLEY- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...WHITEWATER...OPHEIM 253 PM MST MON JAN 31 2011 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: WIND CHILLS TO 60 BELOW. * TIMING: WIND CHILLS WILL DROP TO 40 BELOW OR LOWER THIS EVENING WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING. * OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ018>020-022>027-062-011100- /O.UPG.KGGW.WC.Y.0008.000000T0000Z-110201T0000Z/ /O.NEW.KGGW.WC.W.0002.110131T2153Z-110201T1800Z/ DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-EASTERN ROOSEVELT- INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...TERRY...WIBAUX...CULBERTSON 253 PM MST MON JAN 31 2011 ...WIND CHILL WARNING IN EFFECT UNTIL 11 AM MST TUESDAY... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 11 AM MST TUESDAY. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. * MAIN IMPACT: WIND CHILLS TO 50 BELOW. * TIMING: WIND CHILLS WILL DROP TO 35 BELOW OR LOWER THIS EVENING WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING. * OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-060-011100- /O.EXT.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 253 PM MST MON JAN 31 2011 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 11 AM MST TUESDAY... THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS TO 40 BELOW. * TIMING: WIND CHILLS WILL DROP TO 20 BELOW OR LOWER THIS EVENING WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING. * OTHER IMPACTS: THESE LOW WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$
3 follow-up statements
453 WWUS45 KGGW 010407 AAA WSWGGW URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE GLASGOW MT 907 PM MST MON JAN 31 2011 MTZ016>020-022>027-059-061-062-011200- /O.CON.KGGW.WC.W.0002.000000T0000Z-110201T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM... CULBERTSON 907 PM MST MON JAN 31 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS TO 60 BELOW. * TIMING: WIND CHILLS OF 40 BELOW OR LOWER TONIGHT WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING. * OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$ MTZ021-060-011200- /O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 907 PM MST MON JAN 31 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST TUESDAY. * MAIN IMPACT: WIND CHILLS TO 40 BELOW. * TIMING: WIND CHILLS BE 20 BELOW OR LOWER TONIGHT WITH THE COLDEST READINGS EXPECTED TUESDAY MORNING. * OTHER IMPACTS: THESE LOW WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$
306 WWUS45 KGGW 010959 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 259 AM MST TUE FEB 1 2011 MTZ016>020-022>027-059-061-062-011800- /O.CON.KGGW.WC.W.0002.000000T0000Z-110201T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM... CULBERTSON 259 AM MST TUE FEB 1 2011 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: WIND CHILLS 40 TO 60 BELOW. * TIMING: WIND CHILLS OF 40 BELOW OR LOWER WILL CONTINUE THROUGH MID MORNING. * OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$ MTZ021-060-011800- /O.CON.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 259 AM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * MAIN IMPACT: WIND CHILLS TO 40 BELOW. * TIMING: WIND CHILLS BE 20 BELOW OR LOWER WILL CONTINUE THROUGH MID DAY. * OTHER IMPACTS: THESE LOW WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO KEEP PETS INDOORS AS MUCH AS POSSIBLE. IF THIS IS NOT POSSIBLE... MAKE SURE OUTDOOR PETS HAVE WARM DRY SHELTER AND PROVIDE THEM WITH SUFFICIENT FOOD AND FRESH UNFROZEN WATER. && $$
269 WWUS45 KGGW 011811 WSWGGW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GLASGOW MT 1111 AM MST TUE FEB 1 2011 MTZ016>020-022>027-059-061-062-020000- /O.EXP.KGGW.WC.W.0002.000000T0000Z-110201T1800Z/ /O.NEW.KGGW.WC.Y.0010.110201T1811Z-110202T1800Z/ CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-GARFIELD-MCCONE-RICHLAND- DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-NORTHERN VALLEY- EASTERN ROOSEVELT- INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK... HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE... WOLF POINT...POPLAR...JORDAN...CIRCLE...SIDNEY...FAIRVIEW... GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...OPHEIM... CULBERTSON 1111 AM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... ...WIND CHILL WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. THE WIND CHILL WARNING IS NO LONGER IN EFFECT. * MAIN IMPACT: WIND CHILLS AND TEMPERATURES 20 TO 40 BELOW. * TIMING: EXTREMELY COLD WEATHER WILL CONTINUE THROUGH MID MORNING WEDNESDAY. * OTHER IMPACTS: EXTREME WIND CHILLS CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 10 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... TRY TO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED LIGHT WEIGHT AND WIND PROOF CLOTHING... AND WEAR A HAT AND MITTENS FOR PROTECTION FROM THE DANGERS OF FROSTBITE. && $$ MTZ021-060-011915- /O.EXP.KGGW.WC.Y.0008.000000T0000Z-110201T1800Z/ PETROLEUM-SOUTHWEST PHILLIPS- INCLUDING THE CITIES OF...WINNETT...ZORTMAN 1111 AM MST TUE FEB 1 2011 ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES ARE SLOWLY RISING TODAY...AND WITH LIGHT WINDS...THE THREAT OF EXTREME WIND CHILLS HAS ENDED. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this wind chill warning went out at Jan 31, 9:44 AM MST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 31, 9:44 AM MST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 944 AM MST MON JAN 31 2011 .SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH WEDNESDAY... VERY COLD TEMPERATURES THIS MORNING...AND ENOUGH WIND FOR WIND CHILL WARNINGS AND ADVISORIES FOR ALL OF THE CWA. EXPECT TEMPERATURES TO RISE ONLY SLIGHTLY TODAY...KEEPING WIND CHILLS IN THE ADVISORY CATEGORY...BUT SHOULD COME OUT OF THE WARNING BY LATE MORNING. WILL HOLD OFF ON UPDATE UNTIL LATE MORNING TO CANCEL WIND CHILL WARNING FOR VALLEY AND PHILLIPS COUNTIES. ADVISORY CONTINUES THROUGH THE AFTERNOON...AND MAY BE EXTENDED OR UPGRADED TO A WARNING TONIGHT...ALTHOUGH WINDS ARE EXPECTED TO DROP OFF THROUGH THE DAY. NO ISSUES WITH THE REMAINDER OF THE FORECAST...FEW SNOW FLURRIES LINGERING IN THE SOUTHWEST WILL MOVE OUT TODAY AS DRY HIGH PRESSURE MOVES FURTHER INTO MONTANA. EBERT PREVIOUS SHORT TERM DISCUSSION...THE SNOW THAT HAS BEEN STEADY OVER THE LAST TWO DAYS HAS FINALLY TAPERED OFF. HOWEVER THERE COULD BE SOME FLURRIES THIS MORNING AND EARLY AFTERNOON ACROSS OUR EASTERN ZONES AS THIS SYSTEM PUSHES OFF TO THE EAST. A WIND CHILL ADVISORY WILL CONTINUE OVER NEMONT UNTIL 5 PM AS WINDS WILL MAINTAIN BETWEEN 8 AND 12 MPH THROUGH THE AFTERNOON. ALSO ALONG THE INTERNATIONAL BORDER THERE COULD BE SOME WIND CHILL READINGS IN DROPPING DOWN BETWEEN -40 AND -45. DECIDED AGAINST ISSUING A WIND CHILL WARNING BECAUSE THESE CONDITIONS LOOKED MORE ISOLATED THEN WIDESPREAD. VERY STRONG DOME OF HIGH PRESSURE SHOULD GAIN A FIRM HOLD OVER THE REGION MONDAY EVENING AND MONDAY NIGHT. MODELS INDICATE THE STRENGTH OF THE SURFACE HIGH WILL BE ANYWHERE FROM 1054 MB TO 1063 MB WITH THE GEM BEING THE STRONGEST AND THE GFS/ECMWF BEING THE WEAKEST. WITH STRONG HIGH PRESSURE AND TEMPERATURE FORECASTED TO BE BETWEEN -25 AND -45 MOISTURE WILL BE HARD TO COME BY. EXPECT CLEAR SKIES AND WITH THE SNOW PACK MOST OF NEMONT WILL SEE TEMPS NEAR OR BELOW -30. NORTHERN PHILLIPS MAY SEE LOWS DROPPING CLOSE TO -50. IF THE WINDS DO CLIMB ABOVE 8 MPH A WIND CHILL WARNING WILL BE A NO BRAINER. THE PROBLEM IS UNDER THIS TYPE OF SURFACE HIGH IT WILL HAVE TO BE CAUSED BY A LOCAL EFFECT. THAT WILL BE THE FORECAST CHALLENGE FOR MONDAY NIGHT FINDING THE AREAS OF STRONG ENOUGH SUSTAINED WIND SPEEDS TO WARRANT A WIND CHILL WARNING. TUESDAY... A WARMING PATTERN WILL BEGIN IN THE MID LEVELS AS A WARM AIR CHINOOK COMES SWEEPING DOWN THE ALBERTA FRONT RANGE AND MODIFYING COLD AIR IN THE 850S. HOWEVER... AT THIS TIME DO NOT EXPECT THIS TO HAVE MUCH IMPACT ON THE FIRST DAY OF THE CHINOOK AS OVERNIGHT LOWS WILL PROVE A VERY DEEP HOLE TO DIG OUT OF. IN FACT HIGHS WILL HAVE TROUBLE RISING FROM THE GRAVE OF BELOW ZERO EVEN WITH FULL SUNLIGHT AND CONSTANT MODIFYING. BETTER CHANCE OF THIS HAPPENING ON WEDNESDAY AS THE AIR SHOULD MIX A LITTLE BETTER AND HIGHS ACROSS THE REGION WILL GET ABOVE ZERO OVER MOST OF THE REGION. GAH/RSMITH .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE EXTENDED BEGINS WITH UPPER RIDGING OVER THE AREA WITH PLENTY OF WARM AIR ALOFT. THIS WILL BEGIN THE WARMING TREND WHICH WILL LAST THROUGH FRIDAY NIGHT. THEN SATURDAY THE RIDGE RETROGRADES TO THE WEST ALLOWING FOR A STRONG ALBERTA CLIPPER SYSTEM TO SLIDE DOWN INTO THE DAKOTAS ON SATURDAY. THIS WILL BRING ANOTHER ROUND OF COLD AIR INTO EASTERN MONTANA WITH SOME SHORTWAVES MOVING THROUGH THE NORTH TO NORTHWEST FLOW KEEPING A THREAT A SNOW THROUGH THE WEEKEND AND FALLING TEMPERATURES. FORECAST LOOKS TO BE IN HIGH CONFIDENCE THIS PACKAGE WITH FAIRLY GOOD AGREEMENT BETWEEN THE GFS...ECWMF AND GEM MODELS THROUGH THE ENTIRE PERIOD. MESO DETAILS OF COURSE ARE SOMEWHAT DIFFERENT...HOWEVER THE BIG PICTURE REMAINS THE SAME. THE GFS ENSEMBLE MEMBERS SHOW VERY LITTLE DEVIATIONS BETWEEN THE MEMBERS WHICH LEAD TO ABOVE NORMAL CONFIDENCE IN THE FORECAST PACKAGE. PROTON && .AVIATION... VFR. ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION FOR THE TERMINAL PERIOD THROUGH TUESDAY MORNING. VFR CONDITIONS HAVE DEVELOPED FOR ALL BUT EXTREME EASTERN SECTIONS OF THE AREA WHERE SOME SNOW AND MVFR CEILINGS AND VISIBILITY CONTINUE. VFR BY MID DAY SHOULD BE DOMINATE ACROSS ALL THE FLYING AREA. WINDS ACROSS THE REGION SHOULD REMAIN OUT OF THE NORTHWEST AND UNDER 15 MPH. PROTON && .CLIMATE... THE SEASONAL SNOWFALL RECORD CONTINUES TO CLIMB. THE OLD RECORD WAS SET DURING THE 2003-2004 SNOW SEASON OF 70.7 INCHES. AS OF MIDNIGHT GLASGOW IS NOW AT 79.8 INCHES FOR THE SEASON. THIS NUMBER WILL CONTINUE TO CLIMB WITH NEW SNOWFALL. JANUARY 2011 HAS HAD 41.3 INCHES OF SNOWFALL AS OF MIDNIGHT WHICH IS NOW THE NEW JANUARY ALL TIME SNOW RECORD. THE OLD RECORD WAS 32.9 INCHES SET BACK IN JANUARY 2004. JANUARY 2011 ALSO IS THE NEW ALL TIME SNOWIEST MONTH ALSO SURPASSING JANUARY 2004. THE MONTH OF JANUARY AVERAGES 6.7 INCHES OF SNOW...AND THE SEASON AVERAGE TO DATE 18.3 INCHES WHICH PUTS THE WFO GLASGOW 61.3 INCHES ABOVE NORMAL. THE AVERAGE SNOWFALL FOR THE MONTH OF FEBRUARY IS 4.2 INCHES... MARCH IS 4.6 INCHES AND APRIL IS 2.2 INCHES. && .GLASGOW WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL 11 AM MST THIS MORNING FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...NORTHERN PHILLIPS...NORTHERN VALLEY. WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN VALLEY...NORTHERN PHILLIPS...NORTHERN VALLEY. WIND CHILL ADVISORY UNTIL 5 PM MST THIS AFTERNOON FOR DANIELS... SHERIDAN...WESTERN ROOSEVELT...PETROLEUM...GARFIELD...MCCONE... RICHLAND...DAWSON...PRAIRIE...WIBAUX...SOUTHWEST PHILLIPS... EASTERN ROOSEVELT. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jan 31, 6:33 AM MST, 8 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 633 AM MST MON JAN 31 2011 MTZ018>027-060-062-312300- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-SOUTHWEST PHILLIPS- EASTERN ROOSEVELT- 633 AM MST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THROUGH THIS AFTERNOON FOR WIND CHILLS OF 25 TO 40 BELOW WHICH CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. FRIGID TEMPERATURES WILL CONTINUE TONIGHT INTO TUESDAY MORNING. THE NORTHERLY WINDS WILL COMBINE WITH THESE FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL CONDITIONS ACROSS THE REGION FOR TONIGHT INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ016-017-059-061-312300- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- NORTHERN PHILLIPS-NORTHERN VALLEY- 633 AM MST MON JAN 31 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...TODAY AND TONIGHT WIND CHILL WARNING IS IN EFFECT THROUGH 11 AM THIS MORNING...THEN A WIND CHILL ADVISORY IS IN EFFECT THROUGH 5 PM THIS AFTERNOON. CHILLS OF 35 TO 45 BELOW WHICH CAN CAUSE FROSTBITE ON EXPOSED SKIN WITHIN 30 MINUTES. FRIGID TEMPERATURES WILL CONTINUE TONIGHT INTO TUESDAY MORNING. THE NORTHERLY WINDS WILL COMBINE WITH THESE FRIGID TEMPERATURES TO PRODUCE DANGEROUS WIND CHILL CONDITIONS ACROSS THE REGION FOR INTO TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jan 31, 12:16 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1216 PM MST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM EXTR WIND CHILL SCOBEY 48.79N 105.42W
01/31/2011 M-26.00 F DANIELS MT AWOS
THE LOWEST OBSERVED WINDCHILL VALUE OCCURED AT 1255AM
0225 AM EXTR WIND CHILL 7 SE DEVILS CREEK RECRE 47.56N 107.53W
01/31/2011 M-29.00 F GARFIELD MT MESONET
THE LOWEST WINDCHILL VALUE OBSERVED AT THE SOUTH SAWMILL
CREEK RAWS.
0344 AM EXTR WIND CHILL MALTA 48.36N 107.87W
01/31/2011 M-48.00 F PHILLIPS MT MESONET
LOWEST WINDCHILL VALUES WERE OBSERVED FROM 745AM TO
845AM.
0344 AM EXTR WIND CHILL 2 WSW THOENY 48.87N 106.95W
01/31/2011 M-45.00 F VALLEY MT MESONET
THE LOWEST WINDCHILL VALUE AT THE BLUFF CREEK RAWS WAS
OBSERVED AT 344AM.
0422 AM EXTR WIND CHILL 8 WNW U L BEND 47.53N 108.05W
01/31/2011 M-38.00 F PETROLEUM MT MESONET
THE CHAIN BUTTES RAWS OBSERVED WINDCHILL VALUES LOWER
THAN -20 FROM 1222AM THROUGH 522AM TODAY. THE LOWEST
VALUE OF -38 WAS OBSERVED AT 422AM.
0455 AM EXTR WIND CHILL GLENDIVE 47.11N 104.71W
01/31/2011 M-43.00 F DAWSON MT ASOS
WINDCHILL VALUES HAVE BEEN LOWER THAN -20 SINCE 1255AM
TODAY. THE COLDEST VALUE WAS OBSERVED AT 455AM AND FROM
915AM THROUGH 1015AM.
0524 AM EXTR WIND CHILL 11 ENE ZORTMAN 47.96N 108.31W
01/31/2011 M-44.00 F PHILLIPS MT MESONET
WINDCHILL VALUES AT THE MALTA SOUTH DOT HAVE BEEN LOWER
THAN -20 SINCE 137PM SUNDAY. THE LOWEST READING WAS
OBSERVED FROM 524AM TO 604AM.
0540 AM EXTR WIND CHILL WINNETT 47.00N 108.35W
01/31/2011 M-37.00 F PETROLEUM MT MESONET
WINDCHILL VALUES HAVE BEEN LOWER THAN -20 SINCE 440PM
SUNDAY THROUGH 740AM TODAY. LOWEST VALUE 0F -37 OCCURED
AT 540AM TODAY.
0641 AM EXTR WIND CHILL 17 N WINNETT 47.24N 108.36W
01/31/2011 M-34.00 F PETROLEUM MT MESONET
THE DRY BLOOD CREEK RAWS OBSERVED WINDCHILL VALUES LOWER
THAN -20 FROM 841PM SUNDAY THROUGH 641AM TODAY. THE
LOWEST VALUE OCCURED AT 641AM.
0644 AM EXTR WIND CHILL 14 NNW HELL CREEK RECRE 47.80N 107.02W
01/31/2011 M-44.00 F VALLEY MT MESONET
WINDCHILL VALUES AT THE KING COULEE RAWS HAVE BEEN LOWER
THAN -20 SINCE 844PM AND LOWER THAN -40 SINCE 344AM. THE
LOWEST VALUE WAS OBSERVED AT 644AM AND 1044AM.
0718 AM EXTR WIND CHILL POPLAR 48.11N 105.20W
01/31/2011 M-35.00 F ROOSEVELT MT MESONET
POPLAR RAWS SHOW WINDCHILLS BELOW -20 SINCE 918AM. THE
LOWEST VALUE WAS OBSERVED FROM 718AM TO 818AM.
0729 AM EXTR WIND CHILL 10 S VIDA 47.69N 105.49W
01/31/2011 M-45.00 F MCCONE MT MESONET
WINDCHILL VALUES AT THE COW CREEK DOT WERE LOWER THAN -30
SINCE 536AM TODAY. THE LOWEST VALUE WAS OBSERVED FROM
729AM TO 754AM.
0747 AM EXTR WIND CHILL 4 NE HODGES 47.02N 104.33W
01/31/2011 M-37.00 F WIBAUX MT MESONET
WINDCHILL VALUES AT THE BEAVER HILL DOT HAVE BEEN LOWER
THAN -30 SINCE 747AM. THE LOWEST READING WAS OBSERVED AT
747AM.
0753 AM EXTR WIND CHILL GLASGOW 48.20N 106.64W
01/31/2011 M-46.00 F VALLEY MT ASOS
WINDCHILL VALUES HAVE BEEN LOWER THAN -40 SINCE 753AM.
THE LOWEST VALUE WAS OBSERVED AT 753AM.
0807 AM EXTR WIND CHILL 4 WSW SAND SPRINGS 47.08N 107.57W
01/31/2011 M-47.00 F GARFIELD MT MESONET
THE LUFBOROUGH HILL DOT SITE OBSERVED WINDCHILL VALUES
BELOW -20 FROM 611PM SUNDAY THROUGH 912AM. THE LOWEST
VALUE WAS OBSERVED AT 807AM.
0814 AM EXTR WIND CHILL 8 NW LINDSAY 47.28N 105.29W
01/31/2011 M0.00 F DAWSON MT MESONET
WINDCHILL VALUES AT THE LINDSAY DIVIDE DOT HAVE BEEN
LOWER THAN -20 SINCE 945PM AND LOWER THAN -40 SINCE
222AM. THE LOWEST VALUE WAS OBSERVED FROM 814AM TO 844AM.
0814 AM EXTR WIND CHILL 11 NE TERRY 46.92N 105.16W
01/31/2011 M-49.00 F PRAIRIE MT MESONET
WINDCHILL VALUES AT FALLON HAVE BEEN LOWER THAN -20 SINCE
1214AM TODAY. THE LOWEST VALUE OCCURED FROM 814AM TO
954AM.
0845 AM EXTR WIND CHILL PLENTYWOOD 48.77N 104.56W
01/31/2011 M-30.00 F SHERIDAN MT MESONET
WINDCHILLS HAVE BEEN LOWER THAN -20 SINCE 745AM. THE
LOWEST VALUE WAS OBSERVED AT 845AM.
0848 AM EXTR WIND CHILL 2 W JORDAN 47.33N 106.95W
01/31/2011 M-41.00 F GARFIELD MT MESONET
WINDCHILL VALUES HAVE BEEN LOWER THAN -20 SINCE 948PM
SUNDAY THROUGH 948AM. THE LOWEST VALUE OCCURED AT 848AM
AND IS HOLDING STEADY.
0850 AM SNOW CIRCLE 47.42N 105.60W
01/31/2011 E10.0 INCH MCCONE MT TRAINED SPOTTER
SNOWFALL TOTAL FROM SATURDAY NIGHT THROUGH SUNDAY.
0853 AM EXTR WIND CHILL WOLF POINT 48.09N 105.64W
01/31/2011 M-35.00 F ROOSEVELT MT ASOS
WINDCHILL VALUES HAVE BEEN LOWER THAN -30 SINCE 646AM.
THE LOWEST VALUE WAS OBSERVED AT 853AM.
0910 AM SNOW GLENDIVE 47.11N 104.71W
01/31/2011 M2.0 INCH DAWSON MT TRAINED SPOTTER
SNOWFALL TOTAL FROM LAST NIGHT TO THIS MORNING.
0944 AM EXTR WIND CHILL 13 NW MCCLOUD 47.03N 105.80W
01/31/2011 M-46.00 F PRAIRIE MT MESONET
WINDCHILL VALUES AT THE BIG SHEEP MOUNTAIN RAWS HAVE BEEN
LOWER THAN -20 SINCE 744PM SUNDAY. THE LOWEST READING
OCCURED AT 944AM TODAY.
1035 AM EXTR WIND CHILL SIDNEY 47.72N 104.16W
01/31/2011 M-28.00 F RICHLAND MT ASOS
WINDCHILL VALUES WERE LOWER THAN -20 SINCE 815AM TODAY.
THE LOWEST VALUE WAS OBSERVED FORM 1035AM TO 1055AM.
&&
AESLocal storm report, Jan 31, 12:21 PM MST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GLASGOW MT
1221 PM MST MON JAN 31 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 AM EXTR WIND CHILL SIDNEY 47.72N 104.16W
01/31/2011 M-28.00 F RICHLAND MT ASOS
WINDCHILL VALUES WERE LOWER THAN -20 SINCE 815AM TODAY.
THE LOWEST VALUE WAS OBSERVED FROM 1035AM TO 1055AM.
1115 AM EXTR WIND CHILL 8 NW LINDSAY 47.28N 105.29W
01/31/2011 M-48.00 F DAWSON MT MESONET
WINDCHILL VALUES AT THE LINDSAY DIVIDE DOT HAVE BEEN
LOWER THAN -20 SINCE 945PM AND LOWER THAN -40 SINCE
222AM. THE LOWEST VALUE WAS OBSERVED AT 1115AM.
&&
AESThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 31, 6:23 AM MST | Wind Chill Warning | GGW | Phillips, Valley | 5 hr |
| Jan 31, 6:23 AM MST | Wind Chill Advisory | GGW | Phillips, Valley | 9 hr |
Nearby
Wind Chill Warnings in Montana, 2011Every wind chill warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.